Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 84, NWS Wilmington, OH

June 17, 2007Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 17, 2007, 6:16 PM EDT for Licking County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 6:16 PM EDT (22:16 UTC)
Expired
Jun 17, 2007, 7:00 PM EDT
In force
44 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Licking County, OH

The radar

The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 172216
SVRILN
OHC089-172300-
/O.NEW.KILN.SV.W.0084.070617T2216Z-070617T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
616 PM EDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 700 PM EDT.

* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
  STORM WAS LOCATED NEAR HARTFORD...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  UTICA...

IN ADDITION...US ROUTE 62 AT STATE ROUTE 661...ST. LOUISVILLE AND
FALLSBURG ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4028 8274 4021 8276 4013 8219 4023 8218
      4024 8247 4026 8247

$$
2 follow-up statements
000 
WWUS51 KILN 172235
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 PM EDT SUN JUN 17 2007

OHC089-172300-
/O.CON.KILN.SV.W.0084.000000T0000Z-070617T2300Z/
LICKING OH-
636 PM EDT SUN JUN 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN LICKING COUNTY...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR US ROUTE 62 AT STATE ROUTE 661...MOVING
EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
UTICA.

IN ADDITION...FALLSBURG IS NEAR THE PATH OF THIS STORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4027 8260 4021 8262 4013 8219 4023 8218
      4024 8247 4026 8247

$$
000 
WWUS51 KILN 172251
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
651 PM EDT SUN JUN 17 2007

OHC089-172301-
/O.EXP.KILN.SV.W.0084.000000T0000Z-070617T2300Z/
LICKING OH-
651 PM EDT SUN JUN 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LICKING COUNTY
WILL EXPIRE AT 700 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4027 8260 4021 8262 4013 8219 4023 8218
      4024 8247 4026 8247

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:02 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 17, 4:02 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT SUN JUN 17 2007

.SYNOPSIS...
A WEAK FRONT WILL MOVE INTO CENTRAL OHIO THIS EVENING RESULTING IN
SCATTERED SHOWERS AND THUNDERSTORMS. MIDLEVEL RIDGE WILL THEN
STRENGTHEN OVER THE OHIO VALLEY ON MONDAY...BEFORE A COLD FRONT
MOVES THROUGH ON TUESDAY.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
VERY WEAK FRONTAL BOUNDARY ACROSS THE NORTHERN CWA COMBINING WITH
WEAK MIDLEVEL IMPULSE TO CREATE SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY ACROSS THE NORTHERN HALF OF THE CWA. SHEAR
IS VERY WEAK SO STORMS WILL BE PULSE IN NATURE. A FEW DOWNBURSTS
MAY BRING ISOLATED GUSTY WINDS BUT WEAK INSTABILITY AND MARGINAL
DELTA THETA-E VALUES DO NOT SUPPORT SEVERE WINDS. ACTIVITY SHOULD
QUICKLY TAPER OFF FROM WEST TO EAST THROUGH 03Z AS INSTABILITY IS
LOST...AND MIDLEVEL WAVE EXITS TO THE EAST.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/...
WENT CLOSE TO WARMER MET NUMBERS ACROSS THE WEST OVERNIGHT...AND A
BIT COOLER EAST WHERE WINDS WILL BE LIGHTER. MOS NUMBERS HAVE COME
IN A BIT COOLER FOR HIGHS MONDAY. HOWEVER WITH H8 TEMPS WARMING TO
NEAR 20 DEG C...MIDLEVEL RIDGING BECOMING STRONGER AND THE FACT
THAT TEMPS CURRENTLY ARE ALREADY IN THE LOW TO MID 90S THIS
AFTERNOON...HAVE GONE SEVERAL DEGREES ABOVE MOS FOR HIGHS ON
MONDAY.  THIS GIVES HIGHS IN THE MID 90S AREAWIDE.

MAIN FOCUS FOR THE SHORT TERM PERIOD IS COLD FRONT COMING IN ON
TUESDAY AS UPPER LEVEL TROUGH MOVES ACROSS THE GREAT LAKES. NAM
AND GFS BOTH FORECAST PRECIP WELL AHEAD OF THE FRONT OVERNIGHT
MONDAY AND EARLY TUES...WITH WEAK IMPULSES EMBEDDED IN SWRLY FLOW
ALOFT MOVING INTO SOME ELEVATED INSTABILITY. SPED UP ONSET OF POPS
SLIGHTLY TUESDAY MORNING...BUT ONLY MADE MINOR TWEAKS TO POPS FOR
THE REMAINDER OF THE DAY. KEPT LIKELY POPS SINCE GOOD FRONTAL
CONVERGENCE SHOULD BE SUFFICIENT FOR WIDESPREAD PRECIP...BUT STILL
UNCERTAIN HOW MORNING PRECIP WILL IMPACT INSTABILITY LATER IN THE
DAY. QUICK END TO PRECIP FROM WEST TO EAST TUESDAY NIGHT WITH
FRONT MOVING THROUGH.

HAWBLITZEL

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM WEDNESDAY THROUGH
FRIDAY BRINGING A RETURN TO DRY WEATHER. INITIALLY TEMPERATURES WILL
BE BACK CLOSER TO SEASONAL NORMS BUT THEN GRADUALLY WARM UP TOWARDS
THE END OF THE WEEK. THERE IS SOME UNCERTAINTY OVER THE WEEKEND
CONCERNING THE POTENTIAL FOR A FRONT TO SAG TOWARDS THE OHIO VALLEY
WHICH COULD PRODUCE SOME THUNDERSTORMS. HAVE OPTED TO LIMIT LOW
CHANCE POPS TO SUNDAY WHICH APPEARS TO HAVE A SOMEWHAT BETTER CHANCE
AT THIS POINT IN TIME.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A WEAK S/W AND BNDRY WERE SAGGING SLOWLY SE ACROSS THE REGION THIS
AFTERNOON. LOOKING AT RADAR TRENDS...KDAY AND THEN KILN ARE THE
MOST LIKELY TERMINALS TO HAVE STORMS THROUGH 23Z. MVFR
VISIBILITIES ARE POSSIBLE WITH THE STORMS.

SCT MID LEVEL CLOUDS EXPECTED AFTER 02Z MON WITH BKN HIGH/MID
CLOUDS AFT 08Z.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

In the hours before

Local storm report, Jun 17, 5:36 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
536 PM EDT SUN JUN 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     QUINCY                  40.30N 83.97W
06/17/2007                   LOGAN              OH   TRAINED SPOTTER

            HEAVY DAMAGE TO CHICKEN HOUSE AND SEVERAL TREES BROKEN OR
            DOWNED

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:30 PM EDTSevere Thunderstorm WarningILNChampaign28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.